Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 4, NWS Spokane, WA

September 10, 20127 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this freeze warning at Sep 10, 2012, 3:00 PM PDT for 7 counties in Washington; 8 counties in Idaho. It took effect at Sep 11, 2012, 3:00 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 3:00 PM PDT (22:00 UTC)
In effect from
Sep 11, 2012, 3:00 AM PDT
Expired
Sep 12, 2012, 9:00 AM PDT
In force
30 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Ferry County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 27 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS76 KOTX 102200
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT MON SEP 10 2012

WAZ033-110600-
/O.NEW.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
/O.CON.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
300 PM PDT MON SEP 10 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE CONTINUES A BLOWING DUST
ADVISORY UNTIL 8 PM PDT THIS EVENING.

* VISIBILITIES: AREAS OF VISIBILITY REDUCED TO 3 MILES...LOCALLY
  DOWN TO 1 MILE THROUGH THIS EVENING. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THROUGH THIS
  EVENING. 

* TIMING: THROUGH THE EARLY EVENING.

* IMPACTS: EXPECT REDUCED VISIBILITIES AND SLOWER TRAVEL DUE TO
  BLOWING DUST ESPECIALLY THROUGH AGRICULTURAL AREAS...AND
  INCLUDING HIGHWAY 195 FROM SPANGLE TO UNIONTOWN.

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING. 

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS TO
  OUTSIDE PLANTS AND GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

$$

IDZ001-WAZ037-038-110600-
/O.NEW.KOTX.FZ.W.0004.120911T1000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
300 PM PDT MON SEP 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT
THURSDAY.

* TEMPERATURES: IN THE MID 20S TO LOWER 30S

* TIMING: EARLY TUESDAY MORNING...EARLY WEDNESDAY MORNING...AND
  EARLY THURSDAY MORNING. 

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS
  TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

$$

IDZ002>004-110600-
/O.NEW.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN
300 PM PDT MON SEP 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING. 

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS TO
  OUTSIDE PLANTS AND GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

$$

WAZ032-034>036-044-110300-
/O.CON.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...POMEROY...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...CHENEY...DAVENPORT...WATERVILLE...MANSFIELD
300 PM PDT MON SEP 10 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* VISIBILITIES: AREAS OF VISIBILITY REDUCED TO 3 MILES...LOCALLY
  DOWN TO 1 MILE.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THROUGH EARLY EVENING.

* IMPACTS: EXPECT REDUCED VISIBILITIES AND SLOWER TRAVEL DUE TO
  BLOWING DUST ESPECIALLY THROUGH AGRICULTURAL AREAS...AND
  INCLUDING INTERSTATE 90 FROM VANTAGE TO CHENEY...HIGHWAY 2 FROM
  EAST WATERVILLE TO DAVENPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
5 follow-up statements
257 
WWUS76 KOTX 110257
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
757 PM PDT MON SEP 10 2012

WAZ033-111100-
/O.CAN.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
757 PM PDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING
DUST ADVISORY.

AT 730 PM THE WINDS WERE DIMINISHING AND VISIBILITIES HAD
IMPROVED ACROSS THE REGION. SOME VERY LOCALIZED BLOWING DUST NEAR
NEWLY PLOWED FIELDS IS POSSIBLE THROUGH 10 PM.

THE FREEZE WARNING IS IN EFFECT FOR WEDNESDAY MORNING FROM 3 AM TO
9 AM

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

$$

WAZ032-034>036-044-110400-
/O.CAN.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...POMEROY...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...CHENEY...DAVENPORT...WATERVILLE...MANSFIELD
757 PM PDT MON SEP 10 2012

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING
DUST ADVISORY.

AT 730 PM THE WINDS WERE DIMINISHING AND VISIBILITIES HAD
IMPROVED ACROSS THE REGION. SOME VERY LOCALIZED BLOWING DUST NEAR
NEWLY PLOWED FIELDS IS POSSIBLE THROUGH 10 PM.

$$

IDZ001-WAZ037-038-111100-
/O.CON.KOTX.FZ.W.0004.120911T1000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
757 PM PDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT
THURSDAY...

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY TUESDAY MORNING...EARLY WEDNESDAY MORNING...AND 
  EARLY THURSDAY MORNING. 

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS RESULTING
  IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ002>004-111100-
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN
757 PM PDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* TEMPERATURES: IN THE UPPER 20S TO MID 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
576 
WWUS76 KOTX 111017
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
317 AM PDT TUE SEP 11 2012

IDZ001-WAZ037-038-120000-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
317 AM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY TUESDAY MORNING...EARLY WEDNESDAY MORNING...AND 
  EARLY THURSDAY MORNING. 

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ002>004-WAZ033-120000-
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
317 AM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* TEMPERATURES: IN THE UPPER 20S TO MID 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
161 
WWUS76 KOTX 111550
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
850 AM PDT TUE SEP 11 2012

IDZ001-WAZ037-038-120015-
/O.CAN.KOTX.FZ.W.0004.000000T0000Z-120913T1600Z/
/O.NEW.KOTX.FZ.W.0005.120912T0600Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
850 AM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
THURSDAY.

* TEMPERATURES: MORNING LOW TEMPERATURES IN THE UPPER 20S TO
  LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING AND EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...SPRINGDALE...
  KETTLE FALLS...REPUBLIC...METALINE FALLS...CUSICK

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ002>004-WAZ033-120015-
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
850 AM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* TEMPERATURES: MORNING LOW TEMPERATURES IN THE UPPER 20S TO MID
  30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: KELLOGG...ST MARIES...COEUR D'ALENE...PULLMAN...
  MOSCOW...COLFAX...ROSALIA.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
906 
WWUS76 KOTX 120408
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
908 PM PDT TUE SEP 11 2012

WAZ036-121600-
/O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
SPOKANE AREA-
INCLUDING THE CITIES OF...CHENEY...DAVENPORT...ROCKFORD
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: WEST PLAINS...DAVENPORT...REARDAN...CHENEY...ROCKFORD.
  FREEZING TEMPERATURES ARE NOT EXPECTED IN THE SPOKANE AND
  SPOKANE VALLEY METRO AREAS.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ027-121600-
/O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: KAMIAH...NEZ PERCE...CRAIGMONT...WINCHESTER. 

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

WAZ042-121600-
/O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: MAZAMA...WINTHROP...LEAVENWORTH.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ001-WAZ037-038-121615-
/O.CON.KOTX.FZ.W.0005.120912T0600Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* TEMPERATURES: IN THE 20S.

* TIMING: EARLY WEDNESDAY MORNING AND EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...
  SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS...
  CUSICK...DEER PARK

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ002>004-WAZ033-121600-
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* TEMPERATURES: IN THE LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: KELLOGG...ST MARIES...COEUR D'ALENE...PULLMAN... 
  MOSCOW...COLFAX...ROSALIA. 

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
239 
WWUS76 KOTX 121552
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
852 AM PDT WED SEP 12 2012

IDZ002>004-WAZ033-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

WAZ036-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
SPOKANE AREA-
INCLUDING THE CITIES OF...CHENEY...DAVENPORT...ROCKFORD
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

IDZ027-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

WAZ042-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

IDZ001-WAZ037-038-130430-
/O.CON.KOTX.FZ.W.0005.000000T0000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
852 AM PDT WED SEP 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...
  SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS...
  CUSICK...DEER PARK.

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 10, 2:36 PM PDT, 24 minutes earlier.

Area forecast discussion, Sep 10, 2:36 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
236 PM PDT Mon Sep 10 2012

.SYNOPSIS...
Strong gusty winds with blowing dust and smoke will taper off this
evening. Then cooler conditions will arrive by early Tuesday
morning with freezing temperatures expected in the sheltered
valleys through mid week. High pressure will bring dry weather for
the rest of the week, while a gradual warming trend is expected.

&&

.DISCUSSION...
Tonight through Wednesday night: In the wake of a surface cold
front, an unseasonably cold upper trough will swing through the
region overnight and bring some fall-like weather to the Inland
NW. The isolated showers and thunderstorms associated with the
cold front will exit north Idaho early this evening. Gusty west to
southwest winds will continue across the region through the
evening with widespread areas of blowing dust and smoke. Expect
winds speeds of 20-30 mph with gusts to 45 mph across the Columbia
Basin to the Spokane West Plains and Palouse. Winds will
gradually taper off overnight as skies clear. The dry air that has
filtered into the region from the north will help the radiational
cooling. In the sheltered valleys to the north, anticipate
temperatures dropping to the upper 20s to lower 30s especially from
Republic to Colville to Priest Lake and have prompted the issuance
of a Freeze warning for late tonight into early Tuesday morning. High
pressure will build into the region on Tuesday into Wednesday with
lighter winds and continued cool temperatures. The threat for
freezing temperatures will expand to include much of North Idaho
and the Washington Palouse Tuesday night into early Wednesday
morning. Then by Wednesday night into Thursday, temperatures will
slowly moderate but the threat for freezing temperatures will
continue for the northern valleys from Republic to Colville and
Priest Lake. Overall, dry conditions will prevail through mid
week. /rfox.

Thursday through Monday: A return to upper level high pressure is
forecast by the medium range models for the end of this week into
the beginning of next week. The 12z ECMWF came into good agreement
with the 12z GFS and 12z Canadian models concerning the passage of
a week open wave on Saturday. This wave was previously forecast by
the ECMWF to dig into the Pacific Northwest, but all of the most
utilized models now suggest that the trough will remain generally
north of the Canadian border. No precipitation is anticipated with
this feature over the weekend. The main weather of note for
Thursday through Monday will be a return to average or slightly
above average temperatures. The perpetuation of dry weather is not
good news for the active fires in the Pacific Northwest and the
Northern Rockies. Not much wind is anticipated Thursday and Friday
under the heart of the upper ridge. However, we will need to
monitor the passage of the trough through western Canada on
Saturday. That could bring an increase in the wind and humidity
levels will most likely be low through the weekend. /GKoch

&&

.AVIATION...
18Z TAFS: Winds are kicking up in the wake of the upper level trough
moving through the region. Expect speeds of 20-30kt with gusts
35-40kt. Areas of blowing dust will be a problem especially from
KMWH to KGEG-KCOE and KPUW, along with some local smoke. Isolated
showers and thunderstorms will remain near the Canadian border
through the afternoon. Winds will subside overnight, while VFR
conditions prevail into Tuesday morning. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        38  64  38  69  43  79 /   0   0   0   0   0   0
Coeur d'Alene  35  64  32  68  36  79 /   0   0   0   0   0   0
Pullman        33  64  31  70  36  81 /   0   0   0   0   0   0
Lewiston       42  71  41  76  44  88 /   0   0   0   0   0   0
Colville       34  70  34  75  38  82 /   0   0   0   0   0   0
Sandpoint      35  63  33  67  36  76 /  10  10   0   0   0   0
Kellogg        38  63  34  69  40  76 /   0   0   0   0   0   0
Moses Lake     39  70  39  75  41  83 /   0   0   0   0   0   0
Wenatchee      46  70  46  75  49  82 /   0   0   0   0   0   0
Omak           36  69  37  75  41  81 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 11 PM PDT this evening for Northern and
     Central Idaho Panhandle (Zone 101).

     Freeze Warning from 3 AM Tuesday to 9 AM PDT Thursday for
     Northern Panhandle.

     Freeze Warning from 3 AM to 9 AM PDT Wednesday for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse.

WA...Red Flag Warning until 11 PM PDT this evening for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington North Cascades (Zone 685)-East Washington
     Northeast (Zone 686)-East Washington Northern Columbia
     Basin (Zone 673)-East Washington Okanogan Highlands (Zone
     687)-East Washington Okanogan/Methow Valleys (Zone 684)-
     East Washington South Central Cascade Valleys (Zone 676).

     Freeze Warning from 3 AM Tuesday to 9 AM PDT Thursday for
     Northeast Mountains-Okanogan Highlands.

     Blowing Dust Advisory until 8 PM PDT this evening for Lower
     Garfield and Asotin Counties-Moses Lake Area-Spokane Area-
     Upper Columbia Basin-Washington Palouse-Waterville Plateau.

     Freeze Warning from 3 AM to 9 AM PDT Wednesday for Washington
     Palouse.

&&
Hazardous weather outlook, Sep 10, 5:21 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
521 AM PDT MON SEP 10 2012

IDZ002-003-026-027-WAZ031>036-041>044-111230-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
521 AM PDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL OCCUR TODAY BEHIND A STRONG COLD FRONT
PASSAGE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40
MPH ARE LIKELY...AND WILL LIKELY RESULT IN AREAS OF REDUCED
VISIBILITY IN BLOWING DUST. FIRES WILL BE SUBJECT TO QUICKLY
SPREADING AND EXPANDING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-004-WAZ037-038-111230-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
521 AM PDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY IS EXPECTED IN THE
AFTERNOON WHICH COULD BRING RAPID FIRE SPREAD TO FIRES IN THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COOL AUTUMN-LIKE AIR MASS WILL SETTLE OVER THE REGION AFTER A
COLD FRONT PASSAGE ON MONDAY. IN WIND SHELTERED VALLEYS OF
NORTHEAST WASHINGTON AND NORTH IDAHO OVERNIGHT LOW TEMPERATURES
WILL DROP BELOW FREEZING BEFORE SUNRISE TUESDAY MORNING AND
WEDNESDAY MORNING. THOSE WITH AGRICULTURAL CONCERNS SHOULD NOTE
THIS AND PREPARE ACCORDINGLY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 11:23 AM PDTBlowing Dust AdvisoryOTXAdams, Asotin, Douglas, Garfield, Grant, Lincoln and 3 more9 hr

Nearby

Freeze Warnings in Idaho, 2012Freeze Warnings in Washington, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.